Dieting with Obstacles - Found the cause of my binge eating disorder-obstacle solved :D




wolfgirl69
04-15-2013, 01:26 PM
Turns out it was caused by one of my bipolar meds-the Abilify. So my psychiatrist put me on topamax to cancel it out (Topamax has a weight loss side effect and can also be used as a slight mood stabilizer). So I've been taking that and... I'VE LOST 2 POUNDS :D YAY! That's huge for me! I haven't lost an ounce in over a year-all I've done is gain. So I've gone from 180 to 178! A few more pounds and I have these awesome jeans I can perfectly fit into! I still have some the urge to binge but at least now I can control it plus we are still going up on the topamax dosage. I am so happy!

If your wondering how we figured it out. My weight gain started when I started Abilify over a year ago. And I have gone off it before-wasn't supposed to though. So that's how we figured it out. :D


wolfgirl69
04-15-2013, 03:36 PM
I told my friend all of this and she was so nice! She said "Awesome!! :) What?? I didn't know that's how much you weigh. You don't look like it at all." She's too sweet LOL

wolfgirl69
04-16-2013, 12:19 AM
OMG My scale weighs 1 pound too heavy. Also I just lost another pound. Total pounds lost? 4!!!! I AM PSYCHED!!! :D


Rhiko
04-16-2013, 12:33 AM
:congrat:
I'm glad it is working for you now :)

wolfgirl69
04-16-2013, 12:37 AM
:congrat:
I'm glad it is working for you now :)

Thank you! I am so happy! :D

ladykahlo
04-16-2013, 01:17 AM
I'm on meds too and it complicates things but I'm glad you figured it out. :)

Tohisha77
04-24-2013, 12:00 PM
CONGRATS!
i know when the scale doest move and even just losing 1 lbs can be motivating.
i was on meds as well last yr.the dr put me on mood stabilizers even though i didnt need them,i was so hungry i almost chewed my arm off.mood stabilizers can be the worst 4 weight gaining.
but im glad u found one that finally works ;)

Sum38
04-24-2013, 12:09 PM
:yay:

So you are taking Abilify and Topamax? -- I am on zoloft and abilify, and yes I am having a heck of a time shedding weight. -- I look bloated, esp my face, all the time :( Maybe I should ask my doc about Topamax)

Have you noticed of being calmer/less moody when Topamax was added to your mix?

Sum38
04-24-2013, 12:11 PM
CONGRATS!
i know when the scale doest move and even just losing 1 lbs can be motivating.
i was on meds as well last yr.the dr put me on mood stabilizers even though i didnt need them,i was so hungry i almost chewed my arm off.mood stabilizers can be the worst 4 weight gaining.
but im glad u found one that finally works ;)

Yep...and the people who don't take/need these drungs don't understand. They say...just control what you put into your mouth...lol (pun intended)

wolfgirl69
04-24-2013, 02:29 PM
:yay:

So you are taking Abilify and Topamax? -- I am on zoloft and abilify, and yes I am having a heck of a time shedding weight. -- I look bloated, esp my face, all the time :( Maybe I should ask my doc about Topamax)

Have you noticed of being calmer/less moody when Topamax was added to your mix?

I am taking a lot of meds. Topamax is doing wonders for me! I have my old premedication appetite back! And as for being calmer/less moody my lady time just came about lol but before hand yes it made me stable out. It was like the finishing touch to my medications. I feel and act more normal now according to me and the people around me lol (Minus all my other issues that are being worked out in therapy). Good luck!

wolfgirl69
04-24-2013, 02:37 PM
Thanks everyone for the support! :D

wolfgirl69
04-24-2013, 02:49 PM
Great job! Do you know what is affected that causes binge behavior? Is it dopamine or serotonin or something else?

I'm not sure. I just know it's very common in all atypical antipsychotics except for Geodon which seems to be neutral (No effect on eating) but can causing the increase in appetite in some people. Oh and thank you! :D I don't take it because Abilify works for me I don't want to try something else right now.